Last couple of days, I've been feeling my heart doing this weird THUD in my chest, feels like a hiccup! But this hiccup is ONE, REALLY HARD HICCUP!! Like one giant thud in my chest! Went to bed like this...and while I was sleeping, the same thing happened?! I woke up with that THUD, it really is bothering me...let me clarify, I've been to 3 heart docs and 1 EP and all 4 of them have said my heart is structurally normal and I have PVC's and PAC's, they say it's all normal and I'm ok but this recent "THUD", has got me concerned...really worked up...and my heart is "beautiful?"
A structurally sound/normal doesn't mean the "electrical system" is working correctly, e.g., PVC/PAC. The best hope I can offer while we wait for better knowledge/experience is that it sounds like you have a troubling but benign symptom. I do not suffer from similar symptoms, so I can't offer anything from my experience.
I already sent this to your email and over at skippinghearts.com to make sure you saw my reply. I don't want you to worry.
I know exactly why you felt them like that. It is still a pvc.
The reason it feels like a kick in the chest is that the timing of the pvc happens just at the moment when the tricuspid valve is closed. when the valve is closed and a pvc happens, the blood can't be pushed out to the lungs and causes both a jolt and a sense of losing your breath for a minute type of sensation. It can also cause a fullness in the neck because the blood goes up the jugulars instead of the lungs. All harmless. This was explained to me by my doctor because when I was having those bad ones last year, it felt like someone kicking me in the chest.
It is amazing how the difference in timing of pvcs can cause so many different sensations.
I too, have had all of your systems, since I was 16! I'm now pushing 36 and have been through so many tests, I've lost count. Well, finally I had a test done where my Dr. did see something, but it was " inconclusive". I will be having an angiocath this month to find out what they think is " inconclusive". So, I don't know how old you are, but they kept telling me the same thing as you. My heart was "beautiful" and everything is fine. Well, if they thought everything was fine this time, then why are they putting a catheder in my heart to be sure? If your concered and you don't feel right, then you keep asking your questions to those Doctors. We're talking about something that can be prevented and not dismissed. I have 2 beautiful children; I'm not taking chances with my heart,
Hey, Cyndim, I'm old....lol..I'm 40! I've been having this issue since I was 13yrs old! I agree with you...but right now, I'm unemployed so I have no insurance...
Yeah, I agree..why a heart cath, why now?
Jerry, thank you for replying...and you did enlighten me somewhat...because I really didn't know about that....makes sense...then why do they keep saying I'm fine, if I'm structurally normal..lol! Wish I had all the answers to this "pandora's box"
Jodie! I wrote you! Thanks for comin to my rescue!
I too feel the "THUD." I do have PAC's. My heart is "normal" but I have a symptomatic arrythmia. I'm sorry you are not feeling well. It is very scary and sometimes causes me to panic. When you are feeling it, try to get up and move around to get your mind off of it, as long as you are not feeling dizzy, etc. Best to you!
Great explanation - you have answered something that I have wondered and fretted about for years because I have these problems. Thanks on behalf of who knows how many thousands of us you have put at ease. You obviously have a good doctor; look after him/her. best wishers from 'downunder'.
I have had the "THUDS" since my early teens. I dismissed them as they only happened rarely, typically when I was resting. Earlier this year I got some really hard ones frequently which caused me some anxiety, which in turn caused more THUDS which in turn caused more anxiety etc. (positive feedback loop). I started to worry that things were "worse" than I expected. Anyway, I had 2 monitor tests and a stress test and everything was "normal" but my doctor did prescribe me Clonazapam for "global anxiety disorder" and I have to say, the occurances of the THUDS has dimminished drastically.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.